MAUDE Adverse Event Report: ETHICON INC. PRONOVA SUTURE 24"(60CM) 8-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC

ETHICON INC. PRONOVA SUTURE 24"(60CM) 8-0 BLU; SUTURE, NON ABSORBABLE, SYNTHETIC
Catalog Number M3739
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch peh042 and no non-conformances were identified.Additional information was requested and the following was obtained: the only other info i have from below is that the needles were coming off the suture intra-op.That¿s all i have from the customer.When did the issue occur; in the package/ during dispensing (before use on patient/during actual suturing (use on patient)? please confirm the number of devices that failed during this single procedure; if occurred during actual use on patient.What was the date of the initial procedure? investigation summary: it was received for analysis a sealed box with twelve samples and twenty-two unopened samples of product code m8739, lot peh042.The complaint sample was not returned for evaluation.During the visual inspection of samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no pull off suture needle was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that the patient underwent a cardiovascular procedure on (b)(6) 2019 and suture was used.The needles were pulling off way too easy.There were no adverse patient consequences reported.

Brand Name
PRONOVA SUTURE 24"(60CM) 8-0 BLU
Common Device Name
SUTURE, NON ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9555381
Report Number2210968-2020-00135
Device Sequence Number2036180
Product Code GAW
UDI-Device Identifier10705031045200
UDI-Public10705031045200
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K001625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberM3739
Device Lot NumberPEH042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/06/2020
Patient Sequence Number1